Alert archive / Oklahoma / Tornado Warnings in 2013
Tornado Warning 9, NWS Norman, OK
NWS Norman, OK issued this tornado warning at Apr 17, 2013, 8:42 PM CDT for Comanche County, Cotton County, Tillman County, Oklahoma. It was in force for 33 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 17, 2013, 8:42 PM CDT (01:42 UTC)
- Expired
- Apr 17, 2013, 9:15 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Comanche County, OK, Cotton County, OK, Tillman County, OK
The radar
The Altus AFB radar (KFDR), 27 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 17, 8:45 PM CDT | TSTM WND GST 73 | 3 W Grandfield, OK | |
| Apr 17, 8:50 PM CDT | TSTM WND GST 64 | 3 W Grandfield, OK | |
| Apr 17, 8:50 PM CDT | HAIL 2 | 3 E Grandfield, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 17, 1:21 PM CDT | Tornado Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 1.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 790 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1376 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 329 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 15.0
The text
As transmitted, in the capitals the NWS used until 2016.
647
WFUS54 KOUN 180142
TOROUN
OKC031-033-141-180215-
/O.NEW.KOUN.TO.W.0009.130418T0142Z-130418T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NORMAN OK
842 PM CDT WED APR 17 2013
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN TILLMAN COUNTY IN SOUTHWEST OKLAHOMA...
EXTREME SOUTHWESTERN COMANCHE COUNTY IN SOUTHWEST OKLAHOMA...
WEST CENTRAL COTTON COUNTY IN SOUTHWEST OKLAHOMA...
* UNTIL 915 PM CDT
* AT 838 PM CDT...A THUNDERSTORM WITH A HISTORY OF PRODUCING
TORNADOES WAS LOCATED NEAR LOVELAND. DOPPLER RADAR SHOWED THE MOST
DANGEROUS PART OF THIS STORM MOVING EAST AT 25 MPH TOWARD
THE LOVELAND AND GRANDFIELD AREAS.
IN ADDITION TO A TORNADO...LARGE DESTRUCTIVE HAIL UP TO TENNIS BALL
SIZE IS EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
GRANDFIELD...CHATTANOOGA...FAXON...LOVELAND AND COOKIETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
THE TORNADO WILL BE VERY DIFFICULT TO SEE IN THE DARK. DO NOT WAIT.
TAKE COVER NOW.
&&
LAT...LON 3428 9884 3448 9859 3425 9843 3421 9879
TIME...MOT...LOC 0140Z 248DEG 23KT 3425 9876
$$1 follow-up statement
905
WWUS54 KOUN 180155
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
855 PM CDT WED APR 17 2013
OKC031-180204-
/O.CAN.KOUN.TO.W.0009.000000T0000Z-130418T0215Z/
COMANCHE OK-
855 PM CDT WED APR 17 2013
...THE TORNADO WARNING FOR EXTREME SOUTHWESTERN COMANCHE COUNTY IS
CANCELLED...
THE TORNADIC THUNDERSTORM WHICH PROMPTED THE WARNING IS NOT EXPECTED
TO AFFECT COMANCHE COUNTY. THEREFORE THE WARNING HAS BEEN CANCELLED.
LAT...LON 3431 9872 3442 9855 3425 9843 3422 9867
TIME...MOT...LOC 0154Z 261DEG 27KT 3426 9863
$$
OKC033-141-180215-
/O.CON.KOUN.TO.W.0009.000000T0000Z-130418T0215Z/
TILLMAN OK-COTTON OK-
855 PM CDT WED APR 17 2013
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM CDT FOR
SOUTHEASTERN TILLMAN AND WEST CENTRAL COTTON COUNTIES...
AT 852 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS AND STORM
SPOTTERS WERE TRACKING A CONFIRMED TORNADO LOCATED NEAR GRANDFIELD...
MOVING EAST AT 30 MPH.
IN ADDITION TO A TORNADO...TENNIS BALL SIZE IS EXPECTED WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
AREAS NORTH AND EAST OF GRANDFIELD TOWARD COOKIETOWN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW IN A STORM SHELTER OR AN INTERIOR ROOM OF A STURDY
BUILDING. STAY AWAY FROM DOORS AND WINDOWS.
THE TORNADO WILL BE VERY DIFFICULT TO SEE IN THE DARK. DO NOT WAIT.
TAKE COVER NOW.
&&
LAT...LON 3431 9872 3442 9855 3425 9843 3422 9867
TIME...MOT...LOC 0152Z 261DEG 27KT 3426 9863
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at Apr 17, 7:01 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Apr 17, 7:01 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 701 PM CDT WED APR 17 2013 .AVIATION... SEVERE STORMS EXTEND FROM NEAR CHICKASHA TO LAWTON AND VERNON...TEXAS AROUND 00Z WITH VERY LARGE HAIL. STORMS WILL EVENTUALLY IMPACT OUN/OKC BY 01/02Z. VERY HEAVY RAINFALL WITH THESE STORMS WHICH WILL SIGNIFICANTLY REDUCE VISIBILITIES. FOLLOWED CLOSELY A RECENT RUN OF THE HRRR...WHICH MOVES THE FRONT THROUGH ALL TAF SITES BY 06-07Z AND ENDS PRECIP CHANCES AFTER 8-9Z. CEILINGS WILL SLOWLY IMPROVE EARLY THURSDAY FROM NORTHWEST TO SOUTHEAST. && .PREV DISCUSSION... /ISSUED 154 PM CDT WED APR 17 2013/ DISCUSSION... ..TORNADOES POSSIBLE THROUGH LATE TONIGHT ACROSS MOST OF THE FORECAST AREA... THE WARM FRONT HAS SOMEWHAT STALLED CURRENTLY NEAR THE I44 CORRIDOR AS THE COLDER AIRMASS HAS BEEN "REINFORCED" WITH ONGOING ELEVATED MOIST CONVECTION/STRATUS NORTH OF THE BOUNDARY. CLEARING ACROSS SOUTHWESTERN OK AND W TX HAS ALSO BEEN OBSERVED OVER THE LAST COUPLE OF HOURS NEAR THE SFC LOW. AS A WEAK SHORTWAVE TROUGH LIFTS OVER WESTERN OK THIS AFTERNOON AND THE DRYLINE SURGES EASTWARD...COVERAGE WILL CONTINUE TO INCREASE BOTH IN THE WARM SECTOR ESPECIALLY NEAR SSW OK/W N TX WHERE DEEP MOISTURE CONVG IS EXPECTED WITH 0 CIN...HIGH INSTABILITY...AND SFC CONVG NEAR THE DEVELOPING TRIPLE POINT. THESE DISCRETE STORMS WILL THEN MOVE NE PERHAPS TRAVERSING THE WARM FRONT/STATIONARY BOUNDARY. A TORNADO WATCH IS NOW IN EFFECT UNTIL 11 PM FOR MOST OF THE FA WITH STRONG LOW LEVEL SHEAR...MOD TO HIGH INSTABILITY...AND THE FRONT IN PLACE COMBINED WITH VERY LITTLE TO NO CIN. THE 15Z OUN SOUNDING HAD 0 CIN. LATER TONIGHT AS PRESSURE RISES RAPIDLY INCREASE NEAR EASTERN CO/WESTERN KS...ANOTHER COLD FRONT WILL DIVE SOUTH. STRONG SFC CONV ALONG THIS FRONT MAY RESULT IN A SQUALL LINE DEVELOPING SOMEWHERE NEAR OR JUST SOUTH OF THE I44 CORRIDOR RESULTING IN MORE OF A DAMAGING WIND/HAIL THREAT THROUGH THE LATE EVENING HOURS. IN ADDITION...LOCALIZED FLASH FLOODING WILL BE POSSIBLE INITIALLY WITH TRAINING STORMS AND THEN WITH THE POSSIBLE SLOW MOVING SQUALL LINE. MUCH COLDER TEMPS WILL ACCOMPANY THE COLD FRONT TOMORROW...WITH HIGH ONLY CLIMBING INTO THE 40S AND 50S. BY FRIDAY MORNING FREEZING TEMPERATURES WILL DEVELOP MAINLY ALONG AND NORTH OF I44. FOR NOW...WE WILL NOT ISSUE ANY HEADLINES FOR THIS GIVEN THE HIGH IMPACT SEVERE EVENT AT STAKE BUT WILL PASS THIS ALONG TO THE MID SHIFT. A SLOW WARM UP IS ANTICIPATED SAT-MONDAY...BUT YET ANOTHER COLD FRONT APPEARS IT WILL IMPACT THE REGION BY TUESDAY. AN UPPER LEVEL TROUGH WILL ALSO SUPPORT INCREASING RAIN CHANCES EARLY NEXT WEEK. CHC POPS LOOK REASONABLE FOR THE MOMENT ACROSS NORTH CENTRAL OK. PREV DISCUSSION... /ISSUED 1240 PM CDT WED APR 17 2013/ DISCUSSION... 18Z AVIATION DISCUSSION FOLLOWS.... AVIATION... A VERY SHARP STATIONARY FRONT ACROSS OK/TX...FROM KSWO TO KPWA TO HKBR AT THIS TIME...WILL DIVIDE VERY WARM HUMID AIR FROM COOL VERY HUMID AIR. LOW CEILINGS...MIST AND FOG WILL CONTINUE TO BE WIDESPREAD THIS AFTERNOON NORTH OF THE FRONT. TSRA ARE LIKELY ALONG AND N OF THE FRONT THIS AFTERNOON...AND SEVERE TSRA ARE POSSIBLE NEAR THE FRONT AND SOUTH OF IT. LARGE HAIL MAY OCCUR WITH TSRA FARTHER N THIS AFTERNOON. HAVE NOTED IN TAFS THE MOST LIKELY CONVECTIVE OUTCOME...BUT THERE IS ENOUGH UNCERTAINTY THAT THIS FORECAST SHOULD BE USED WITH EXTRA CAUTION. THE FRONT WILL BECOME A COLD FRONT LATE TODAY AND OVERNIGHT. TSRA ARE EXPECTED TO FOCUS INTO A SQUALL LINE ALONG THE FRONT...AND REACH KOKC/KOUN/KLAW/KSPS AROUND 0500Z TO 0600Z...THEN CONTINUE TO ADVANCE SE OVERNIGHT. POST-FRONTAL TSRA WILL CONTINUE A FEW HOURS...THEN GRADUAL CLEARING WILL BEGIN...ALONG WITH RATHER STRONG N TO NW WINDS. SOME LLWS IS POSSIBLE JUST N OF THE FRONT THIS AFTERNOON/EVENING...ESPECIALLY AT KPNC...WHERE LLWS HAS BEEN INCLUDED IN THE TAF. -SN MAY OCCUR IN NW OK LATE TONIGHT. PREV DISCUSSION... /ISSUED 1116 AM CDT WED APR 17 2013/ UPDATE... COMPLEX SEVERE WEATHER SITUATION CONTINUES TO UNFOLD. WARM FRONT HAS LIFTED NORTH IN THE METRO AREA CURRENTLY LYING ACROSS THE OKLAHOMA CITY METRO /73 OVER 68 AT WILL ROGERS AIRPORT AND 56 OVER 52 AT WILEY POST AIRPORT./ THIS FRONT HAS SLOWED OR STALLED THIS MORNING. DEVELOPMENT OF ELEVATED PRECIPITATION ABOVE THE FRONTAL SURFACE AND PERSIST NORTH WINDS ACROSS NORTHWEST OKLAHOMA AND KANSAS LIKELY ARE SIGNALS THAT THE FRONT WILL LIKELY NOT MOVE NORTH MUCH FARTHER. MESOSCALE MODELS ALSO INDICATE THAT THE FRONT MAY START MOVING SOUTH AGAIN LATER THIS AFTERNOON. ANOTHER ISSUE IS THAT CONVECTIVE INHIBITION LOOKS TO REMAIN SMALL SO STORM DEVELOPMENT APPEARS LIKELY... MAY BE RELATIVELY WIDESPREAD AND DEVELOP EARLY /DEPENDING ON HOW SOON STRATUS THINS./ T 16Z SOUNDING FROM OUN MAY SHED MORE LIGHT ON THIS. THERE IS ALSO A PERSISTENT SIGNAL OF THE DEVELOPMENT OF A SURFACE LOW THIS AFTERNOON... MOST LIKELY ACROSS SOUTHWEST OKLAHOMA. RESULTANT ISSUES ARE... /1/ TEMPERATURE GRADIENT WILL LIKELY REMAIN STRONG ACROSS THE WARM FRONT. THIS MEANS THAT THE WARM FRONT AS A SOURCE OF ENHANCED VORTICITY WITH STORMS ALONG THE BOUNDARY WILL NOT BE IDEAL AS ANY STORM WOULD QUICKLY BECOME ELEVATED ABOVE THE FRONTAL BOUNDARY IF IT GETS EVEN A SHORT DISTANCE NORTH OF THE FRONT. IF WINDS STAY NORTHERLY IN THE COOL SECTOR... THAT WILL NOT BE AN IDEAL WIND PROFILE EITHER. /2/ THE BEST LOW-LEVEL WIND SHEAR WILL BE IN THE VICINITY OF THE SURFACE LOW/TRIPLE POINT LIKELY TO DEVELOP ACROSS SOUTHWEST OKLAHOMA THIS AFTERNOON AND MOVE TOWARD CENTRAL OKLAHOMA THIS EVENING. THIS WILL BE THE AREA OF MOST CONCERN FOR TORNADO DEVELOPMENT... ALTHOUGH TORNADOES WILL BE POSSIBLE THROUGHOUT THE WARM SECTOR. /3/ IT REMAINS UNCERTAIN WHAT WILL RESULT FROM THE BALANCE OF DELAYED WARMING DUE TO STRATUS AND THE APPARENT LOW CIN WHICH WOULD OTHERWISE FAVOR EARLY AND/OR WIDESPREAD DEVELOPMENT. /4/ EVEN NORTH OF THE SURFACE FRONT... ELEVATED STORMS WITH A RISK OF LARGE HAIL WILL PERSIST. CURRENT THOUGHTS ARE THAT SCATTERED STORMS WILL LIKELY DEVELOP EARLY TO MID AFTERNOON WITH THE POTENTIAL OF SUPERCELL DEVELOPMENT IN THE WARM SECTOR. ELEVATED SEVERE STORMS WILL ALSO BE LIKELY NORTH OF THE WARM FRONT. DURING THE EVENING... STORMS WILL BECOME MORE WIDESPREAD AS THE FRONT MOVES THROUGH AND DEVELOP INTO A SQUALL LINE. THERE IS STILL SOME UNCERTAINTIES /MORE THAN USUAL/ ON HOW THINGS WILL EVOLVE... ESPECIALLY WITH RESPECT TO THE COUNTERACTING INFLUENCES OF CIN VS. DELAYED WARMING. BUT THE RISK OF SIGNIFICANT SEVERE WEATHER STILL EXISTS... ESPECIALLY FROM SOUTHWEST TO CENTRAL PORTIONS OF THE FORECAST AREA. SPEG. PREV DISCUSSION... /ISSUED 618 AM CDT WED APR 17 2013/ AVIATION... 12Z TAFS... FOG/DRIZZLE AND VARIABLE CEILINGS THIS MORNING. CEILINGS WILL IMPROVE MOST PLACES TO MVFR/VFR BEFORE LOWERING AGAIN TONIGHT. SCATTERED/WIDESPREAD SHOWERS/STORMS TO DEVELOP THIS AFTERNOON/NIGHT. STRONG VARIABLE WINDS AND HAIL WILL BE POSSIBLE WITH SOME OF THE STORMS. A STRONG COLD FRONT WILL CROSS THE REGION TONIGHT. PREV DISCUSSION... /ISSUED 351 AM CDT WED APR 17 2013/ DISCUSSION... SEVERE WEATHER EXPECTED TODAY/TONIGHT. COLD CONDITIONS THURSDAY AND FRIDAY. THIS MORNING... MOST OF THE OVERNIGHT/MORNING CONVECTION THAT THE MODELS HAD BEEN SHOWING THE PAST FEW DAYS HAS NOT REALLY DEVELOPED IN THE FA AND IS OCCURRING JUST NORTH IN KANSAS. A FEW SHOWERS STILL NOT OUT OF THE QUESTION IN NORTHERN OK THIS MORNING BUT FOR THE MOST PART EXPECT THE TREND OF EVERYTHING IN KANSAS TO CONTINUE THIS MORNING. FOG HAS DEVELOPED ACROSS PARTS OF THE AREA NORTH OF A WARM FRONT. A FEW LOCATIONS ARE ALREADY REPORTING DENSE FOG. SO WILL ISSUE A DENSE FOG ADVISORY FOR THE NW PART OF THE FA WHERE IT IS MOST LIKELY TO OCCUR AND LAST THE LONGEST. AREAS OF DRIZZLE COULD ALSO DEVELOP ACROSS THE NORTHERN HALF OF THE FA THIS MORNING. THE WARM FRONT WILL CONTINUE TO LIFT NORTH TODAY AND IS EXPECTED TO EXTEND FROM WEST CENTRAL TO NORTH CENTRAL OK BY THIS AFTERNOON. A DRYLINE IS ALSO EXPECTED TO EXTEND SOUTH FROM THE WARM FRONT NEAR THE OK TX STATE-LINE. THERE IS STILL SOME DISAGREEMENT/UNCERTAINTY ON THE POSITION OF THE WARM FRONT THIS AFTERNOON WHICH COULD HAVE AN IMPACT ON THE SEVERE WEATHER THIS AFTERNOON/EVENING. MEANWHILE... AN UPPER STORM SYSTEM WILL ALSO MOVE EAST AFFECTING THE AREA. THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR THE FRONT AND POSSIBLY THE DRYLINE THIS AFTERNOON... IN THE WARM SECTOR. THESE STORMS... ESPECIALLY IF THEY CAN STAY DISCRETE SUPERCELLS... WILL LIKELY BE SEVERE DUE TO THE INSTABILITY AND FAVORABLE WIND SHEAR... WITH VERY LARGE HAIL... DAMAGING WINDS... AND TORNADOES POSSIBLE. A COLD FRONT IS EXPECTED TO MOVE ACROSS THE REGION TONIGHT INTO THURSDAY. SHOWERS/STORMS WILL CONTINUE TO DEVELOP ALONG AND BEHIND THIS FRONT. SEVERE STORMS WILL REMAIN POSSIBLE OVERNIGHT BUT THE TORNADO POTENTIAL WILL DIMINISH LATER THIS EVENING. HEAVY RAIN WILL ALSO BE POSSIBLE... WHICH COULD CAUSE SOME LOCALIZED FLOODING IN SOME AREAS. COLD AIR WILL MOVE INTO THE REGION BEHIND THE COLD FRONT TONIGHT INTO THURSDAY. LIGHT SNOW AND MAYBE SLEET MAY OCCUR IN NW PARTS OF THE FA OVERNIGHT BEFORE THE PRECIP ENDS. THE WINDOW OF OPPORTUNITY FOR THIS IS EXPECTED TO BE BRIEF AND THE PRECIP LIGHT SO NO SIGNIFICANT IMPACTS ARE ANTICIPATED. THE PRECIPITATION WILL END FROM WEST TO EAST THURSDAY. TEMPERATURES WILL BE COLD TONIGHT BUT CURRENTLY FORECASTED TO REMAIN NEAR AND ABOVE FREEZING. HOWEVER... MUCH COLDER TEMPERATURES ARE EXPECTED THURSDAY NIGHT WITH MUCH OF THE AREA AOB FREEZING. TEMPERATURES WILL WARM THIS WEEKEND WITH ANOTHER COLD FRONT AND UPPER SYSTEM EXPECTED EARLY NEXT WEEK WHICH COULD BRING ANOTHER ROUND OF SHOWERS/STORMS AND COLD WEATHER. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 40 50 31 60 / 90 10 10 10 HOBART OK 38 51 28 61 / 80 10 10 0 WICHITA FALLS TX 44 56 31 64 / 70 10 10 0 GAGE OK 32 46 28 63 / 30 10 10 0 PONCA CITY OK 39 48 28 59 / 80 20 10 10 DURANT OK 59 59 34 60 / 80 50 10 10 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. &&
Hazardous weather outlook, Apr 17, 4:45 PM CDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE
NATIONAL WEATHER SERVICE NORMAN OK
445 PM CDT WED APR 17 2013
OKZ004>048-050>052-TXZ083>090-181000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
445 PM CDT TUE APR 17 2013
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE STILL EXPECTED THROUGH THE OVERNIGHT HOURS.
THERE IS A MODERATE RISK OF SEVERE STORMS ACROSS MUCH OF WESTERN NORTH
TEXAS AND ALL BUT NORTHWEST OKLAHOMA. A SLIGHT RISK EXISTS ACROSS
NORTHWEST OKLAHOMA.
LOCATION...
THE MODERATE RISK AREA INCLUDES LOCATIONS EAST OF A HOLLIS...TO
CLINTON...TO MEDFORD LINE AND INCLUDES THE OKLAHOMA CITY METRO AREA...
WICHITA FALLS...ENID...PONCA CITY...STILLWATER...ADA...ARDMORE...
AND DURANT. THE SLIGHT RISK AREA IS WEST OF THIS LINE AND INCLUDES
ELK CITY...WOODWARD...AND ALVA.
TIMING...
THE MOST LIKELY TIME FOR SUPERCELLS AND SIGNIFICANT SEVERE STORMS
WILL BE THROUGH 11 PM...PRIMARILY FROM SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS...INTO CENTRAL AND SOUTHERN OKLAHOMA. ADDITIONAL STORMS
THAT MAY PRODUCE LARGE HAIL WILL BE POSSIBLE FARTHER NORTH.
IMPACTS...
TORNADOES AND VERY LARGE HAIL WILL BE THE MAIN HAZARDS WITH SUPERCELLS
THROUGH THE EVENING HOURS. GOLF BALL-SIZE HAIL AND DAMAGING WINDS UP TO
75 MPH ARE POSSIBLE WITH A SQUALL LINE LATE TONIGHT.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THROUGH TONIGHT.
DISCUSSION...
SUPERCELL INITIATION WILL CONTINUE OVER SOUTHWEST OKLAHOMA AND WESTERN
NORTH TEXAS. THESE STORMS WILL MOVE INTO CENTRAL AND SOUTHERN OKLAHOMA
THIS EVENING AND OVERNIGHT. VERY LARGE HAIL AND TORNADOES APPEAR LIKELY
WITH SUPERCELLS THIS EVENING.
DURING THE LATE EVENING AND OVERNIGHT HOURS...A STRONG COLD FRONT WILL
MOVE SOUTH OVER THE REGION AND BE ACCOMPANIED BY A SQUALL LINE OF STORMS
WHICH WILL HAVE THE PRIMARY HAZARDS OF GOLF BALL SIZE HAIL AND DAMAGING
WIND GUSTS OF 75 MPH.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT THURSDAY APR 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...100 PERCENT.
OTHER HAZARDOUS WEATHER...
HEAVY RAINFALL OF 1 TO 3 INCHES FROM A SLOW MOVING SQUALL LINE
MAY CAUSE FLOODING IN A FEW LOCATIONS TONIGHT...MAINLY EAST OF
A WICHITA FALLS...TO OKLAHOMA CITY...TO PONCA CITY LINE.
A SLEET AND SNOW MIXTURE IS POSSIBLE AFTER MIDNIGHT ACROSS PARTS OF
FAR WESTERN AND NORTHERN OKLAHOMA. SIGNIFICANT IMPACTS ARE NOT
EXPECTED.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
THUNDERSTORM OUTLOOK...
THUNDERSTORMS WILL LINGER ACROSS PARTS OF SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA ON THURSDAY. SEVERE STORMS ARE UNLIKELY AFTER
7 AM THURSDAY.
THUNDERSTORM CHANCES WILL RETURN SUNDAY THROUGH TUESDAY ACROSS PARTS
OF THE AREA.
OTHER HAZARDOUS WEATHER...
LOCALLY HEAVY RAIN AND FLOODING ARE POSSIBLE ACROSS SOUTH-CENTRAL AND
SOUTHEAST OKLAHOMA WHERE THUNDERSTORMS LINGER THURSDAY MORNING.
SUBFREEZING TEMPERATURES ARE POSSIBLE FRIDAY MORNING ACROSS MUCH
OF THE AREA.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM THURSDAY MORNING...WITH UPDATES AS NEEDED.
MBS/11In the hours before
Local storm report, Apr 17, 7:46 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
746 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 2 W CYRIL 34.90N 98.24W
04/17/2013 E1.00 INCH CADDO OK AMATEUR RADIO
&&
FMSpecial weather statement, Apr 17, 7:57 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
757 PM CDT WED APR 17 2013
TXZ087-180115-
KNOX TX-
757 PM CDT WED APR 17 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN KNOX COUNTY UNTIL 815
PM CDT...
AT 752 PM CDT...A STRONG THUNDERSTORM WAS LOCATED NEAR ROCHESTER...
MOVING NORTHEAST AT 45 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LOCATIONS IMPACTED INCLUDE...
MUNDAY...KNOX CITY...GOREE...BENJAMIN AND RHINELAND.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3346 9997 3369 9970 3347 9951 3340 9967
3340 9991
TIME...MOT...LOC 0052Z 215DEG 38KT 3331 9989Local storm report, Apr 17, 8:23 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
823 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HAIL 4 NW NORMAN 35.26N 97.49W
04/17/2013 E1.00 INCH CLEVELAND OK NWS EMPLOYEE
0818 PM HAIL 4 NNE DAVIDSON 34.30N 99.05W
04/17/2013 E1.00 INCH TILLMAN OK AMATEUR RADIO
&&
FMLocal storm report, Apr 17, 8:25 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
825 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 PM HAIL 2 S ELGIN 34.75N 98.29W
04/17/2013 E1.00 INCH COMANCHE OK AMATEUR RADIO
0805 PM TSTM WND GST 2 S ELGIN 34.75N 98.29W
04/17/2013 E70 MPH COMANCHE OK AMATEUR RADIO
&&
FMLocal storm report, Apr 17, 8:27 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
827 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL TINKER AIR FORCE BASE 35.42N 97.39W
04/17/2013 E1.00 INCH OKLAHOMA OK PUBLIC
&&
FMLocal storm report, Apr 17, 8:39 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
839 PM CDT WED APR 17 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND GST 3 W GRANDFIELD 34.23N 98.74W
04/17/2013 E60 MPH TILLMAN OK AMATEUR RADIO
0837 PM TSTM WND GST 7 S CHOCTAW 35.38N 97.27W
04/17/2013 E60 MPH OKLAHOMA OK NWS EMPLOYEE
&&
FMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 17, 7:01 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 44 min |
| Apr 17, 7:04 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 41 min |
| Apr 17, 7:15 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 30 min |
| Apr 17, 7:16 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 29 min |
| Apr 17, 7:28 PM CDT | Flash Flood Warning | OUN | Caddo, Comanche, Grady | 4 hr |
| Apr 17, 7:36 PM CDT | Special Weather Statement | OUN | Cleveland | 39 min |
| Apr 17, 7:39 PM CDT | Tornado Warning | OUN | Caddo, Comanche, Grady | 36 min |
| Apr 17, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 50 min |
| Apr 17, 7:45 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 30 min |
| Apr 17, 7:48 PM CDT | Severe Thunderstorm Warning | OUN | Comanche | 27 min |
| Apr 17, 8:09 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 36 min |
| Apr 17, 8:09 PM CDT | Tornado Warning | OUN | Tillman | 36 min |
| Apr 17, 8:13 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 47 min |
| Apr 17, 8:21 PM CDT | Flash Flood Warning | OUN | Comanche, Kiowa, Tillman | 3 hr |
| Apr 17, 8:27 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 33 min |
| Apr 17, 8:30 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton, Tillman | 45 min |
| Apr 17, 8:44 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Oklahoma | 46 min |
| Apr 17, 8:50 PM CDT | Severe Thunderstorm Warning | OUN | Grady, McClain | 25 min |
| Apr 17, 9:01 PM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Apr 17, 9:03 PM CDT | Areal Flood Advisory | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| Apr 17, 9:10 PM CDT | Tornado Warning | OUN | Cotton | 50 min |
| Apr 17, 9:13 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 47 min |
| Apr 17, 9:15 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain | 45 min |
| Apr 17, 9:38 PM CDT | Special Weather Statement | OUN | Comanche | 37 min |
| Apr 17, 9:42 PM CDT | Special Weather Statement | OUN | Comanche | 33 min |
| Apr 17, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie, Seminole | 26 min |
| Apr 17, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Stephens | 47 min |
| Apr 17, 10:05 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain, Pottawatomie | 55 min |
| Apr 17, 10:06 PM CDT | Special Weather Statement | OUN | Comanche | 24 min |
| Apr 17, 10:18 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 12 min |
| Apr 17, 10:27 PM CDT | Special Weather Statement | OUN | Cotton | 33 min |
| Apr 17, 10:38 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 52 min |
| Apr 17, 10:58 PM CDT | Special Weather Statement | OUN | Stephens | 32 min |
| Apr 17, 10:59 PM CDT | Special Weather Statement | OUN | Garfield, Kingfisher | 31 min |
| Apr 17, 11:00 PM CDT | Special Weather Statement | OUN | Blaine | 30 min |
| Apr 17, 11:01 PM CDT | Special Weather Statement | OUN | Canadian | 29 min |
| Apr 17, 11:05 PM CDT | Special Weather Statement | OUN | Lincoln, Pottawatomie, Seminole | 25 min |
| Apr 17, 11:23 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, McClain, Pottawatomie, Seminole | 82 min |
| Apr 17, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Hughes, McClain, Pottawatomie, Seminole | 75 min |
| Apr 18, 12:48 AM CDT | Special Weather Statement | OUN | Seminole | 27 min |
| Apr 18, 1:15 AM CDT | River Flood Warning | OUN | Oklahoma | 8 hr |
| Apr 18, 2:15 AM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 18 hr |
| Apr 18, 3:14 AM CDT | Special Weather Statement | OUN | Love, Marshall | 46 min |
| Apr 18, 3:24 AM CDT | Flash Flood Warning | OUN | Lincoln, Pottawatomie, Seminole | 4 hr |
| Apr 18, 3:26 AM CDT | Freeze Watch | OUN | Beckham, Blaine, Caddo, Canadian, Cleveland, Comanche and 26 more | 12 hr |
| Apr 18, 3:26 AM CDT | Freeze Warning | OUN | Alfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more | 30 hr |
| Apr 18, 3:26 AM CDT | Wind Advisory | OUN | Beckham, Blaine, Caddo, Canadian, Comanche, Cotton and 13 more | 7 hr |
| Apr 18, 3:27 PM CDT | Hard Freeze Warning | OUN | Dewey, Ellis, Harper, Roger Mills, Woods, Woodward | 18 hr |
Nearby
Tornado Warnings in Oklahoma, 2013Every tornado warning in 2013Tornadoes in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.